MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: a labeled winding former, a dispensed needle/suture were returned for analysis.During the visual inspection of sample, the swage and attachment area were noted to be as expected.There were slight marks on the body of the needle which appeared to be by the use of a surgical instrument.The suture was examined and body fluids on barbs were observed; damage near end was noted.However, the two sides of the fixation tab were broken.The manufacturing records were reviewed and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the sample condition of the received needle-suture, the assignable cause of the fixation feature breakage is suggested as an improper handling of the sample.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular procedure on an unknown date and a barbed suture was used.During surgery, the fixation tab broke.Upon evaluation of the returned sample it was found that the two sides of the fixation tab were broken.There were no adverse patient consequences reported.

Brand Name
SFX SYM PDS+ VIO 18IN 0 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8253169
Report Number2210968-2019-78441
Device Sequence Number11158676
Product Code NEW
UDI-Device Identifier10705031227651
UDI-Public10705031227651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberSXPP1A302
Device Lot NumberMCK206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2018
Initial Report FDA Received Date01/16/2019
Patient Sequence Number1